Bipolar Disorder Community
Lithium withdrawal
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Lithium withdrawal

Hi every one,

i could use your help here.

i have stopped treliptal about a month ago and reducing my lithium to 600 from 800

i have insomnia,,,,,,,,,,,,,,,,,,,,fatigue..................but strange activeness which i cannot call it that due to my fatigue but i feel that my mind is really awake but dizzy at the same time..........................i also get angrily easily and irritated


am so tired to search it on line or read anything ,could anyone please tell me what are the withdrawal signs of lithium and how long will it takes,,,,,,,,,,,as it gonna take me 2 month to it off and for all.

thank you
Related Discussions
8 Comments Post a Comment
Blank
574118_tn?1305138884
Hi malak

are you doing it on your own ? better pls under the supervision of your doctor.

Sometimes pdocs don't know everything, but at least they are better informed on these issues. It was strange that you were on 3 MS anyhow usually they give at most 2, but pls check with them first.

Withdrawal is tough for all psych meds unless one is under small doses.

tomorrow i will consult a new pdoc. wish me luck
good luck
ezz
Blank
925572_tn?1246543631
thank you so mush for taking the time to answer me

no Ezz , am doing it with my pdoc.

He just did not want to stop treliptal and reduce lithium at the same time,,,,but i insisted and he gave in and he will see me in a month.

it is just this sleeping issue that is driving me crazy.
for example i drank two chamomile mugs and took passel honey to help me sleep ............i dropped asleep at 10 pm and woke up now at 12:30 am seeming soooooooooooo active but in just 1/2 an hour i will be like a zombie and i even wont be able to sleep.

am picking fights and arguing with my husband for nothing

i will try to wait till the natural stuff help me sleep as it takes time

it is just that am too tired to search and read info and wished if anyone can give me a clue here

i gather that you are not doing well to go to a new pdoc ,!!!!!!!!!!!!!!!!!!!!,
am praying for all of us and especially you Ezz
please keep me informed,,like to know how you are doing
take care


Blank
574118_tn?1305138884
as you said not doing well.

All the antidepressants drive me crazy. I know this that the bipolars shouldn't use AD's. Although this is common knowledge, there are 2 ways and no third to them to tackle bipolarity. The book says in mild bipolarity an AD along with antipsychotics which is my way. OR for moderately strong BP one has to use mood stabilizers. Since i took the 1st option i am trying to exhaust it till the end.

my stablon after 4 weeks made me hypomanic, so my last choice is Hypericum perforatum "St John's Wart" a natural herb. In egypt they manufacture it under "Safa Mood" and other brands of Isis and Secam. I shall ask this new pdoc about it. Incidentally he is the king "ahmed Okasha" and to take an appointment with him my father had to "weep" on the phone. My appointment was set for last september however by begging hard i was set for today only after 3 days. The reason why we didn't consult him several years ago is that he owns a hospital and my family's view never to go to someone who owns a hospital because the direct thing he will ask you to enter there. My pdoc advised us to go there as he gave it up after so many tricks we used.  Of course i know well he is not a magician neither he will say anything that i don't know of, possibly he will advise lithium or divalporex and if he has a conscience lamictal. But i wanted to go to convince myself that I got the best supposedly.

Concerning you i suppose because you are weaning off trileptal and lithium you started to become hypomanic, so VERY cautiously and slowly should be the withdrawal. I still believe although in principle antipsychotics are not theoretically used, but seroquel will do you good. a 25mg pill will help you sleep well. OR a risperidone of 1mg brand name apexidone in egypt. Incidentally if you read in wikipedia about seroquel generic quetiapine, the link
http://en.wikipedia.org/wiki/Quetiapine
you will find that it's used off-label for symptoms like insomnia.

keep well and wish me luck
Blank
925572_tn?1246543631
morning Ezz,
i wanted to tell you that there is a health shop which has 7 branches in Cairo and 2 in Alex.

It is a good place  specialized in honey but they have lots of herbs and macrobiotic food as well.
They have a pharmacist there.

you get to try what ever you wanna buy.........there is a corner where you try honey ,,different herbal tea to make sure that you can tolerate the taste

They have this herb which is called((3oshbet yo7ana))
it is said to be for mood and nervous system ..........am not sure if it is the one that has the natural component which Proxac is made of or another one..........................
i did not try it yet.but am going next Saturday and will tell you the result in a week

i will send you all phone numbers in a PM
still praying
Blank
222267_tn?1253305810
I have never had any problems reducing my Lithium levels.  I have been on many different doses for many years.  It is such a short acting drugs it's out of your system quick.  That doesn't mean you can't have withdrawl (withdrawal) symptoms though.  Everyone is different.  Plus, you could be getting BP symptoms.  I would think it would be the other medication that's causing the most problems, but i'm not a doctor.
Blank
Avatar_f_tn
Are you on any other meds? You are sounding like a typical BPer. You have the sleeplessness, the irritability, etc. Hopefully you are on some type of meds.
Blank
925572_tn?1246543631
i am BP II for three years now

i take lamictale 200
Blank
Avatar_m_tn
Hey, I'm trying to get off lithium right now, its' hard, first I was manic, wanted to relapse with my food addiction, didn't, very grateful. Now I'm depressed as hell, get even suicidal, can't work, unable to accomplish simple tasks, don't want to talk to anyone. I can't wait when this will be over, probably not soon, since i only went down to 600mg for now. Mental illness *****, and what ***** even more is that it's chronic. Good luck to u.
P.S. Personally I believe herbs are no substitute for meds, for me they're like vitamins, might be helpful, but don't feel any benefit from them. Herbs are if you have mild mental health problems not established mental illness that interferes with your daily life to ma high extent
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Mood Disorders Answerers
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1389046959
Blank
Bubulous
Tompkinsville, KY
574118_tn?1305138884
Blank
adel_ezz
cairo, Egypt
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
Anonymouse88